| Catalog Number |
5MAXACE068KIT-B |
| Medical Device Problem Codes |
Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
07/11/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that the penumbra system ace 68 reperfusion catheter (ace 68) was kinked upon removal from the packaging.The kinked ace 68 was found prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 68 kit.
Additional Manufacturer Narrative
Please note that pma/510(k)# has been updated to reflect the most current 510(k) # for the device at the time of the reported complaint.Results: the penumbra system ace 68 reperfusion catheter (ace 68) was kinked approximately 58.0 and 102.0 cm from the hub.Conclusions: evaluation of the returned device revealed it was kinked.This type of damage typically occurs due to improper handling during removal from the packaging.If an attempt to withdraw the ace 68 from the packaging shell is made prior to removing the tubing tray, damage such as this may occur.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.